AnonymousApril 18, 2007 at 8:33 pm
Please help, from mid-afternoon on my head gets worse by the hour. I feel like my brain is going to explode and come out my ears. And bedtime is a real nightmare. The sound is awlful. I have tried calming music but that only makes it worse. I am on neuroton and ambium. Also hydrocodone for pain. The pain meds seem to make this head pressure worse. Oh yes, I am 5 1/2 months since GBS attacked me. And information will help. Diane
AnonymousApril 18, 2007 at 10:27 pm
‘pain meds seem to make this head pressure worse’ well they don’t agree w you & you should stop taking them. eliminate one to see if you feel better. no luck? go back on it & eliminate another, etc. how much neurontin do you take? you could try neurontin with amitriptiline for your pain & see if it helps your brain. go to your doc & tell him the probs your present pain meds present. take care. be well.
gene gbs 8-99
in numbers there is strength
AnonymousApril 19, 2007 at 1:13 am
This is my first attempt in here to respond to someone. I am GBS 11/06/2005. Its been 18 months–a long haul for me as patience wasn’t my strong suit.
There are a lot of medication out there to handle the symptoms. I am a very assertive person and had medical friends and therapists I could bounce ideas off of.
Anyway, the best thing thats helped me medicially, other then IViG, is a duragesic patch. I started with a 25 microgram patch and went to 50 micrograms every other day…so I always have 2 on…sometimes three. These patches cannot be used unless you are already dependant on narcotics..or have not taken them for more than 10 days in a row.
These patches do a great thing: they reset your floor. They stop the lows from going too far. The managment we do with our medication is likely never perfect. We tend to let things go too long or we tend to hang on to tight when we could find some freedom. These long term release patches–that can go for 3 days or more in some cases, make sure you don’t get caught off guard or undermedicated—as I have learned that not being able to take my medicines when I need them hurts me bad and it then takes a lot more medication and a lot more time before you regain control. So, I still take my meds…just less. And moreso when I need them —not so tightly scehduled (besides my morning handful of voo-doo!! 😮 )
At anyrate, I would suggest to anyone that is taking large amounts of percecet, loritab, whatever and that you want to reduce that, create a higher floor for yourself…the patches are great and don’t need reminding. They have been a godsend for me.
I hope that by sitting down with your doctor, you can find the right mix of medications that make you comfortable and still as capable as possible.
God Bless You,
AnonymousApril 19, 2007 at 1:03 pm
They work great but they are also risky. You absolutely cannot mix them with other pain meds.
My 75 yr old mom was using them for awhile and she thought it was ok to take Vicodin too. She is addicted to Vicodin.
Needless to say, she had a reallly bad reaction. She lost all reality, put some weird clothes on and wandered around her neighborhood on a cold night.
She did not know where she was, who she was or anything else.
She was finally taken to the hospital by ambulance.
It took a day or so to wear off, then she was ok.
Transderm pain patches work great for chronic pain though as long as you use them safely.
My sister uses them for Osteoporosis pain/ Vertebrae fractures. They are a life saver for her.
It might be something good to look into for you.
AnonymousApril 19, 2007 at 5:02 pm
Diane, i ditto what gene wrote. you might want to have your bp checked, some meds will cause it to go up, can cause the headaches you described. pain controll is a trial and error type thing. try using a cold compress or wash cloth on the forehead and back of the neck as the headaches are coming on. take care.
AnonymousApril 20, 2007 at 3:16 am
Perhaps, I should refrain from too much medical advice…you are all correct about using caution with the medications we may be taking. I’m new here and will consider my suggestions more carefully in the future. The medication I am taking may be a horrible thing for you. It works for me, so I suggested it. I would never suggest that anyone medicate themselves.
I suppose we all know that your doctor will be the final say on which medications are okay for you to be taking. We share one common issue (GBS, etc..), but we likely have many medical/physical issues such as high blood pressure or diabetes that make it fine for me to take certain medications and terrible for someone else to be taking.
AnonymousApril 20, 2007 at 5:19 pm
Thank you all for your help and suggestions. Ty, there was a great deal of great information in your reply, and the more we know when we see our doctors, the better our questions. My doctor did change some of the meds and I am to have an MRI on Monday so will know more than. Diane
You must be logged in to reply to this topic.